Toxic maculopathy due to antimalarial drugs
Toxic maculopathy due to antimalarial drugs is a rare acquired eye disease due to long-term exposure to chloroquinine (CQ) or hydrochloroquinine (HCQ) characterized by a slowly progressive usually non-reversible development of bilateral atrophic bull’s-eye maculopathy (progressive loss of central vision acuity reduced color vision and central scotoma) which in severe cases can spread over the entire fundus leading to widespread retinal atrophy and visual loss.
Data from Orphanet are used to provide information on a disease's name, synonym(s), and overview.
Orphadata: Free access data from Orphanet. © INSERM 1999. Available on http: //www.orphadata.org. Data version September 2023.
Newly diagnosed with
Toxic maculopathy due to antimalarial drugs?
Our RARE Concierge Services Guides are available to assist you by providing information, resources and connections as you navigate your rare disease journey.